Search

Loading...

Friday, 28 June 2013

A New Prognosis

You know it ain't good when you have your second shower of the day before 12pm! Anyway I guess you're all eager to know how I got on with the new derm?

Well despite her previously saying there might be something in this topical steroid addiction business, today she kept trying to endorse me with them. Doh.

So after much discussion. The plan of action is as follows:


  • Take long term course of antibiotics starting with a 2 week dosage of 500mg x4 times a day and then reduce to 250mg x2 times a day for 3 months.
  • Pick up my DreamSkin silk garments from the pharmacy consisting of head mask, round necked top and leggings.
  • Continue use of Epaderm, White soft paraffin and Dermol.
  • Continue to take Aciclovir.
  • Give Protopic another go on the face despite its failed past attempt.
  • Prescription of Ciclosporin just in case the above fails to work.

I asked her whether taking supplements whilst on Ciclo would enhance my immune system but her response was no. She explained that because eczema sufferers' immune systems are working in overdrive the immunosuppressant is provided in order to regain the perfect balance. Now, whilst I agree with what she said, surely the fact that I've been so unluckily susceptible to a plethora of infections whilst taking immunosuppressants shows that my body isn't provided with it's "perfect balance"? She continued to disagree and said that the infections are just a by-product.

Now, in that case I'm not too sure what to do, as obviously I don't want to rebound and end up back in hospital again. Though she said the antibiotics and aciclovir should prevent that scenario from occurring. I will definitely be taking multivitamins though. I tend to eat well so my body shouldn't be lacking massively in vitamins and minerals but who knows?

Despite her trying to push the steroids on me she has still been able to give me the best prognosis I've had in a very long time so I'm happy to continue seeing her. The suggestion of a food allergy test was proposed. I had to ask her if she was serious seeing as the other professionals I had seen said it would be a waste of time but she was very keen to give it a go. This should prove interesting indeed!

She also mentioned about a trial in London that she'd heard about for a drug (I forget its name) primarily used to treat asthmatic individuals (of which I am but no where near as much a sufferer as my eczematic condition) but has been shown to have also worked in some of those suffering from eczema and urticaria-type symptoms. The trial ended some months ago but she's looking into making an application for it if the above treatments do not come to fruition. 

So yes. Let's see how we get on shall we?

8 comments :

  1. Good for you for staying strong about the topical steroids. Good luck with ciclo - i am on this and no steroids for 7 months - things are up and down, but OK. I know you probably already know this, but lots of people who have given up steroid creams use dead sea bath salts or Epsom salts to try to keep infection out. Might be wort a shot?
    I had celulitis too last year - bloody hell! There's always something, isn't there?!
    Thanks for posting. Im sure giving up topical steroids and *never* using them again is the best thing to do, though the journey is a hard one...xx

    ReplyDelete
    Replies
    1. Cheers Elaine :D

      Cellulitis really is awful. My poor uncle keeps getting it in his legs due to a bad surgery so I know all too well about how it can be vicious and hard to get rid of. Fingers crossed it stays away for good now!

      Interesting to see you're also on Ciclo too. You'll have to keep me informed with how you get on :) xx

      Delete
  2. Sounds positive! She sounds like a good derm, despite the drug-pushing. I guess they are so used to prescribing steroids, it is hard to try something new, but hopefully this will be a massive learning curve for her and she can go on to help many more people with TSW. Consider yourself a trailblazer |:)

    You HAVE to put a photo of yourself wearing the face mask! Hope it doesn't make you look like a member of the KKK!

    Much love. Xxx

    ReplyDelete
    Replies
    1. LOL!!! Oh dear Louise xD the pharmacy actually only had the mask in stock and are having trouble getting hold of the top and leggings so I will look even more ridiculous with just the mask. Don't you worry though, there will be pictures ;)

      My derm nurse caught me on my way out and after I told her doctor was pushing the steroids, she's happy to support my journey without them so that's good. At least I have some form of support in that respect. Fingers tightly crossed!xxx

      Delete
  3. Sounds promising! The antibiotics and acyclovir should help prevent further infections while on ciclosporin. Keep us posted on how it works!

    ReplyDelete
  4. Jenny, don't use the Protopic!!! It's just like the steroids and has a black box warning for cancer and it causes photosensitivity, which in the later stages of TSW, you need sun!!! Just warning you!!

    Geanna

    ReplyDelete
  5. I used to take Singulair (montelukast) tablets that are meant for asthma, but they were really good at stopping the itching - I wonder if those are in the trial?

    ReplyDelete
    Replies
    1. Hey thanks for the comment! I'm actually currently taking Singulair but can't say I've noticed any difference in my eczema with it. I've heard it is supposed to help bind all meds taken together to help impact the condition though.

      Delete